MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 07797826160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's meter and test strips were requested for investigation and replacement product was sent to the customer.The product has not been received at this time.If the product is returned in the future, a follow up report will be submitted.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.Per product labeling: "coaguchek uses human recombinant thromboplastin.Therefore, the comparability to other human recombinant thromboplastins is best, whereas higher deviations can occur with other thromboplastins.However, those higher differences between thromboplastins of different (rabbit, bovine based) origin are not a coaguchek specific issue.Similar differences can be observed when a human recombinant thromboplastin-based laboratory method is compared against several other (rabbit, bovine-based) laboratory methods." occupation - the occupation is patient/consumer.
 
Event or Problem Description
It was reported that a patient received a discrepant result when testing with coaguchek xs meter serial number (b)(4).At 18:31, the patient had a meter result of 4.9 inr.The patient then went to the emergency room.At around 8 p.M., a sample from the patient was tested in the laboratory at the emergency room using an unknown method, resulting in a value of 3.3 inr.The patient's therapeutic range is 1.5 - 2.5 inr.The patient's testing interval is every 2 - 3 weeks.
 
Additional Manufacturer Narrative
The patient was taking antibiotics at the time of the event.Per product labeling: "the action of oral anticoagulants (coumarin derivatives) can be increased or weakened when other medication is taken simultaneously (e.G.Antibiotics, but also prescription-free medication like pain relievers, antirheumatic medication and medication against influenza).This, in turn, can also lead to either an increase or a decrease in prothrombin time (inr).Additional medication should only be taken if prescribed by the treating physician.If other medication is taken, it is recommended that the prothrombin time be checked more frequently and that the anticoagulant dose be subsequently adjusted as directed by the treating physician.".

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15563104
Report Number1823260-2022-03084
Device Sequence Number6575584
Product Code GJS
UDI-Device Identifier04015630946471
UDI-Public04015630946471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2023
Device Catalogue Number07797826160
Device Lot Number58078513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTIBIOTIC.; BABY ASPIRIN.; BLOOD PRESSURE MEDICATION.; FLOMAX.; WARFARIN.
Patient Age49 YR
Patient SexMale
Patient Weight86 KG